Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Am I being unfair? Am I being a bad mother?

Anonymous
Posted by Anonymous
  • 79 Replies
I am currently going through a rough patch with my depression, the doctor gave me antidepresants. I had to call a friend to help me clean my house and keep it in order but she wqs only able to do it for a month, which ended two weeks ago and now is only me with my two kids: DD17 and DS5.

The pills are strong and makes feel like a zombie, I have a hard time staying awake and I feel like shit, basically. I made a new appt with my doctor but it's on February because he is currently on vacation.

I do get up and try to do some of the house chores and I bathe DS, but it is hard to keep up with him. He has HFA, he is not difficult and he entretains himself with the TV and his toys. But he needs help when eating lunch and dinner when it's not something easy to grab. I asked my daughter to take care of him, she just needs to keep an eye of him and get him little snacks when he asks, give him his lunch and just make a little extra dinner (she cooks her own dinner anyway, I just asked her to cook sonething extra and help him eat it).

I feel like I'm a horribke mother. She days she is cool with it and it is not a bother at all since he is her brother. But I still feel like shit because she ends up doing some of the houe chores as well.

I just want the appt to come soon so I the doctor can change my meds for ones that don't render me useless. I don't know what to do until then, I just don't know...

Am I being a horrible parent?




**We are not from the US, it's summer vacation from school here, that's why they are home.
Posted by Anonymous on Jan. 15, 2018 at 8:33 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 - Original Poster on Jan. 15, 2018 at 8:54 PM
Bump?
hart57
by Ruby Member on Jan. 15, 2018 at 8:57 PM
2 moms liked this
If this was me, I would either go find another doctor an/or stop taking the pills. That maybe bad advice but not being able to function has to be horrible.

You may need to call in some help from family. Your not a bad mother, you recognize the problem and working on getting help.
tunietrue
by Bronze Member on Jan. 15, 2018 at 8:58 PM
2 moms liked this

Sounds like you're doing all you can while having mental challenges. See if you can get an earlier appointment with another doctor. Being on the wrong antidepressant can do more harm than good. I hope you get on the right meds and get relief quickly. Hug that girl of yours. She's a gem.

Anonymous
by Anonymous 2 on Jan. 15, 2018 at 8:59 PM
6 moms liked this
You are fine, in my opinion, as long as you are seeking help and not putting too much on your daughter. Cooking a meal a day doesn’t sound like a heck of a lot, plus chores, for a 17 year old, as long as it isn’t long term you are fine. People disagree, but I think families, including children, need to pitch in and help out.
Anonymous
by Anonymous 3 on Jan. 15, 2018 at 9:01 PM
I would certainly be calling and looking for another dr because February’s way to long with how this medicine is effecting you.
Ted1242
by I'm listening. on Jan. 15, 2018 at 9:01 PM
I’m sorry you’re having a hard time.
Anonymous
by Anonymous 4 on Jan. 15, 2018 at 9:06 PM
1 mom liked this
Decrease the dosage on your own. You could cut your pill in half or just take it once a day instead of twice a day
terpmama
by on Jan. 15, 2018 at 9:06 PM
I’m sure your daughter sees you trying and as long as you don’t heap it all on her and give up I’m sure she’s “happy” to help. I would look for another doc to see if you can change things up sooner. I had similar struggles last year though thankfully my folks were here and helped a bunch (mine was due to vitamin d issues and not quite as severe - worse when lonely so my folks would hang out while my kids were at school and once they came home I was able to flip the mom switch until my hubby got home)
Anonymous
by Anonymous 5 on Jan. 15, 2018 at 9:11 PM
Do you think this antidepressant is helping? I would seriously consider not taking it...
Littlebunnyfufu
by Platinum Member on Jan. 15, 2018 at 9:17 PM
Honestly that’s what I would do too. I’ve had that side effect from SSRI’s and it’s lessened with a lower dose but you don’t EVER just stop taking them so cutting it down would be my first attempt to mitigate the negative.

Quoting Anonymous 4: Decrease the dosage on your own. You could cut your pill in half or just take it once a day instead of twice a day
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)